MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-EX-125SOL145
Medical Device Problem Codes Material Separation (1562); Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
A diamondback 360 exchangeable peripheral orbital atherectomy device (oad) was being used to treat a 70% stenosed posterior tibial artery (pt).When the oad was in vivo, it was observed that blood was coming back up into the driveshaft of the oad and exiting about four inches from the oad nosecone.The physician didn't have support to move the oad crown, so the oad was removed from the patient for assessment.Ex vivo, it was observed the outer covering of the spring coils looked disconnected from the oad nosecone, as if it had moved up.The saline sheath wasn't there to support the spring coils and blood was exiting through that spot.It was possible the sheath disconnected while entering the patient, but it was unable to be conclusively determined if that had been the case.Due to blood backing up, a new oad was used to complete the procedure.There were no patient complications as a result of the event and no clinically significant delay.The flow of saline to the tip of the oad was considered sufficient enough to avoid injury to the patient.Contrast and vasodilators were administered through the oad during the procedure.Forward saline flow did not stop for any reason during the procedure.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection, and detailed analysis were performed on the returned device.The reported saline sheath separation and flow issue are confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported saline sheath separation and flow issue could not be determined.The oad was returned with the sheath separated at the nose cone.Detailed analysis showed that the sheath had been properly assembled with evidence of adhesive in the necessary locations and correct sheath depth.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: g3, g6, h2, h3, h6 h6: codes 4755, 4118, 3233, and 11 no longer apply.

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21817082
Report Number3004742232-2025-00080
Device Sequence Number20670300
Product Code MCW
UDI-Device Identifier10852528005824
UDI-Public(01)10852528005824(17)260630(10)542793
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberDBP-EX-125SOL145
Device Catalogue NumberDBP-EX-125SOL145
Device Lot Number542793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown